MAUDE Adverse Event Report: PENUMBRA, INC. APOLLO WAND, LONG; GWG

PENUMBRA, INC. APOLLO WAND, LONG; GWG
Catalog Number AP9
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a microneurosurgery procedure using an apollo wand (wand).During the procedure, the wand became clogged and the physician was unable to unclog it; therefore, the procedure was completed using a new wand.There was no report of an adverse effect to the patient.

Brand Name
APOLLO WAND, LONG
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6501581
Report Number3005168196-2017-00623
Device Sequence Number10940873
Product Code GWG
UDI-Device Identifier00814548013589
UDI-Public00814548013589
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberAP9
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2017
Initial Report FDA Received Date04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR